MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: manager.Pma/510(k) number: k170193.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a lower extremity angiogram/angioplasty, an advance 14 lp low profile balloon catheter "lost inflation" and upon visual inspection of the device by the user, "it appeared there was imaging coming to the rapid exchange port".A cook 6 french ansel straight sheath, cook hydro st wire, and another manufacturer's inflation device were used during the procedure.Reportedly, the device was inserted, inflated, deflated, removed, reinserted, and re-inflated prior to the event.The patient's anatomy was mildly calcified and the lesion being treated was approximately 30 to 49 % occluded.The device was removed over a wire guide, and another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications and a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned device showed the presence of biomatter.The device was unable to be inflated to its rated burst pressure.A leak was noted from the wire exchange port of the device, suggestive of communication between the two lumens.No visible damage was noted to balloon or the catheter.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.The nonconforming product was identified prior to final inspection and was scrapped.A review of complaint history showed no other reported complaints for this lot number.Furthermore, reviews of the drawing, manufacturing instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is also provided with this device, which advises, "flush the wire lumen using heparinized saline solution.Solution should be seen exiting the wire guide port proximal to the balloon." based on the information provided and the examination of the returned product, investigation has concluded that a cause for the device failure could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.There is no evidence to suggest that the device failure observed during the investigation would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or product malfunction.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9109351
Report Number1820334-2019-02393
Device Sequence Number3070367
Product Code LIT
UDI-Device Identifier10827002503141
UDI-Public(01)10827002503141(17)220702(10)9854201
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberG50314
Device Catalogue NumberPTAX4-14-170-2-4
Device Lot Number9854201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1